Alert archive / Idaho / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 9, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 4, 2021, 6:39 PM MDT for Ada County, Elmore County, Owyhee County, Idaho. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2021, 6:39 PM MDT (00:39 UTC)
- Expired
- Jul 4, 2021, 7:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 31 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:05 PM MDT | TSTM WND GST 48 | 1 S Mountain Home Afb, ID | AWOS STATION KMUO MOUNTAIN HOME AFB. |
| Jul 4, 7:05 PM MDT | NON-TSTM WND GST 48 | 1 S Mountain Home Afb, ID | AWOS STATION KMUO MOUNTAIN HOME AFB. |
| Jul 4, 7:25 PM MDT | TSTM WND GST 47 | 13 Nw Mountain Home Afb, ID | MESONET STATION TS960 13 NW MOUNTAIN HOME AFB. |
| Jul 4, 7:25 PM MDT | TSTM WND GST 48 | 8 Wnw Mountain Home Afb, ID | MESONET STATION TS962 7 WNW MOUNTAIN HOME AFB. |
| Jul 4, 7:25 PM MDT | NON-TSTM WND GST 47 | 13 Nw Mountain Home Afb, ID | MESONET STATION TS960 13 NW MOUNTAIN HOME AFB. |
| Jul 4, 7:25 PM MDT | NON-TSTM WND GST 48 | 8 Wnw Mountain Home Afb, ID | MESONET STATION TS962 7 WNW MOUNTAIN HOME AFB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3846 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WUUS55 KBOI 050039
SVRBOI
IDC001-039-073-050115-
/O.NEW.KBOI.SV.W.0009.210705T0039Z-210705T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
639 PM MDT Sun Jul 4 2021
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
Southern Ada County in southwestern Idaho...
Southwestern Elmore County in southwestern Idaho...
Northwestern Owyhee County in southwestern Idaho...
* Until 715 PM MDT..
* At 639 PM MDT, severe thunderstorms were located along a line
extending from near Murphy to near Big Foot Butte to C J Strike
Dam, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
C J Strike Dam around 640 PM MDT.
C J Strike Reservoir and Big Foot Butte around 650 PM MDT.
Mountain Home Air Force Base and Swan Falls around 700 PM MDT.
Mountain Home, Kuna, Initial Point and Cinder Cone Butte around
710 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4308 11627 4312 11666 4330 11655 4330 11652
4335 11652 4346 11645 4341 11597 4316 11559
4287 11596
TIME...MOT...LOC 0039Z 213DEG 24KT 4315 11653 4312 11624 4297 11600
HAIL...<.75IN
WIND...60MPH
$$
KB2 follow-up statements
260
WWUS55 KBOI 050052
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
652 PM MDT Sun Jul 4 2021
IDC001-039-073-050115-
/O.CON.KBOI.SV.W.0009.000000T0000Z-210705T0115Z/
Ada ID-Elmore ID-Owyhee ID-
652 PM MDT Sun Jul 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN ADA...SOUTHWESTERN ELMORE AND NORTHWESTERN OWYHEE
COUNTIES...
At 652 PM MDT, severe thunderstorms were located along a line
extending from near Murphy to near Big Foot Butte to near Mountain
Home Air Force Base, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Mountain Home Air Force Base around 700 PM MDT.
Cinder Cone Butte around 710 PM MDT.
Mountain Home and Initial Point around 720 PM MDT.
Kuna and Boise Stage Stop around 730 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4314 11622 4320 11660 4330 11655 4330 11652
4335 11652 4346 11645 4341 11597 4316 11559
4296 11588
TIME...MOT...LOC 0052Z 213DEG 24KT 4322 11647 4319 11618 4304 11594
HAIL...<.75IN
WIND...60MPH
$$
KB096
WWUS55 KBOI 050111
SVSBOI
Severe Weather Statement
National Weather Service Boise ID
711 PM MDT Sun Jul 4 2021
IDC001-039-073-050119-
/O.EXP.KBOI.SV.W.0009.000000T0000Z-210705T0115Z/
Ada ID-Elmore ID-Owyhee ID-
711 PM MDT Sun Jul 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADA...SOUTHWESTERN
ELMORE AND NORTHWESTERN OWYHEE COUNTIES WILL EXPIRE AT 715 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds of 45 to 55 mph are still possible with these storms.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
LAT...LON 4314 11622 4320 11660 4330 11655 4330 11652
4335 11652 4346 11645 4341 11597 4316 11559
4296 11588
TIME...MOT...LOC 0109Z 213DEG 24KT 4330 11640 4327 11611 4312 11587
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:26 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 4, 2:26 PM MDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Boise ID
226 PM MDT Sun Jul 4 2021
.SHORT TERM...Tonight through Tuesday night...Upper Level
shortwave moving northeast out of Nevada and across the forecast
area this evening will create some natural fireworks with plenty
of showers and thunderstorms. Hi-Res models show most of the
activity in Idaho, but some storms in the southeast Oregon
counties as well. Hot airmass could support wind gusts near 50
mph with some of these storms. But moisture has increased, and
potential for brief heavy rain is there as well. All this pushes
out of the area on Monday with a more westerly flow. Less clouds
on Monday mean temperatures should warm slightly from todays
values - and continuing the Excessive Heat Warning in the Lower
Treasure Valley, with Heat Advisories in the Weiser, Upper
Treasure, and Magic Valleys still looks reasonable. But then
temperatures jump several more degrees on Tuesday as the flow
becomes more southwesterly and draws up warmer air from Nevada.
With these increased temperatures, added Tuesday to the Excessive
Heat Warning, and expanded it in area to cover most of the non-
mountain zones.
.LONG TERM...Wednesday through Sunday...An upper level ridge will
remain over the desert southwest through the extended forecast. A
series of shortwave troughs will cycle over the Pacific Northwest on
Wednesday and Thursday, dropping temperatures a few degrees and
generating breezy winds. Moisture will be fairly limited with these
systems, so afternoon thunderstorms are unlikely. Temperatures will
rebound on Friday as westerly to southwest flow aloft returns. Smoke
from the fires in Northern California will remain over the
Intermountain West, potentially creating hazy and smokey conditions
through much of the extended period.
&&
.AVIATION...Isolated to scattered showers and thunderstorms,
mainly south and east of KBNO-KMYL line, moving northeast and
diminishing after midnight. Surface winds mainly west to northwest 5-
15 kts, but with gusty outflow winds near thunderstorms up to 45
kts. Winds aloft at 10k feet MSL: Southwest to west 10-20 kts. Hot
temperatures will lead to increased density altitude.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Excessive Heat Warning from 9 PM Monday to 9 PM MDT Tuesday
IDZ013>016-030-033.
Red Flag Warning until 11 PM MDT this evening
IDZ403-421-423-424-426.
Heat Advisory until 9 PM MDT Monday IDZ014-016-033.
Excessive Heat Warning until 9 PM MDT Tuesday IDZ012.
OR...Excessive Heat Warning from 9 PM MDT /8 PM PDT/ Monday to 9 PM
MDT /8 PM PDT/ Tuesday ORZ061>063.
Red Flag Warning until 11 PM MDT /10 PM PDT/ this evening
ORZ636-637.
Excessive Heat Warning until 9 PM MDT /8 PM PDT/ Tuesday ORZ064.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...TB
LONG TERM....AL
AVIATION.....ALIn the hours before
Special weather statement, Jul 4, 5:04 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Boise ID
504 PM MDT Sun Jul 4 2021
IDZ014-015-029-ORZ063-042345-
Upper Treasure Valley ID-Southwest Highlands ID-Owyhee Mountains ID-
Malheur County OR-
504 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OWYHEE AND EAST
CENTRAL MALHEUR COUNTIES UNTIL 545 PM MDT...
At 503 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Scott Reservoir to near Mud Flat Spring to
near Juniper Basin Reservoir. Movement was northeast at 25 mph.
Pea size hail possible. Wind gusts up to 50 mph will be possible
with these storms, along with blowing dust. Periods of heavy rain
will accompany the storms.
Strong thunderstorms will be near...
Mud Flat Spring, Big Springs Ranch, Spencer Butte and Slack
Mountain around 510 PM MDT.
Ross Lake, Battle Creek Ranch, Mountain View Lake and Triangle
around 520 PM MDT.
Bybee Reservoir, Miller Creek Settlement and Crab Spring Butte
around 530 PM MDT.
Patlock Ranch, Poison Creek Rec Site, Flying H Ranch and Rough
Mountain around 540 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4251 11661 4268 11779 4302 11740 4285 11613
4206 11569 4199 11626 4200 11643
TIME...MOT...LOC 2303Z 226DEG 23KT 4271 11764 4256 11656 4208 11640
KBSpecial weather statement, Jul 4, 5:45 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Boise ID
545 PM MDT Sun Jul 4 2021
IDZ014-015-029-ORZ063-050030-
Upper Treasure Valley ID-Southwest Highlands ID-Owyhee Mountains ID-
Malheur County OR-
545 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OWYHEE AND EAST CENTRAL
MALHEUR COUNTIES UNTIL 630 PM MDT...
At 544 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Danner to near Big Horse Basin Gap to near
Black Stone Mountain. Movement was northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms, along with blowing dust. Periods of heavy rainfall
will also be possible with storm activity.
Strong thunderstorms will be near...
Black Stone Mountain, Poison Creek Rec Site, Tindall Ranch and
Rough Mountain around 550 PM MDT.
Big Horse Basin Gap, Black Rock Mountain, Black Rock Crossing and
Gedney Butte around 600 PM MDT.
Chalk Hills around 610 PM MDT.
Hinton Reservoir and Blackstone Reservoir around 620 PM MDT.
Sevy Falls, Poison Butte, Middle Butte and Hot Spring around 630
PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4263 11621 4289 11753 4313 11713 4285 11571
4214 11525 4200 11579
TIME...MOT...LOC 2344Z 238DEG 18KT 4291 11737 4267 11614 4209 11576
KBSpecial weather statement, Jul 4, 6:19 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Boise ID 619 PM MDT Sun Jul 4 2021 IDZ012-014-015-029-050045- Upper Treasure Valley ID-Lower Treasure Valley ID- Southwest Highlands ID-Owyhee Mountains ID- 619 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADA...SOUTHWESTERN ELMORE AND WEST CENTRAL OWYHEE COUNTIES UNTIL 645 PM MDT... At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near Oreana, or 36 miles south of Nampa, moving northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Oreana around 630 PM MDT. Swan Falls, Murphy and Big Foot Butte around 640 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4294 11642 4303 11664 4332 11648 4313 11605 TIME...MOT...LOC 0018Z 210DEG 16KT 4306 11648 KB
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:19 PM MDT | Special Weather Statement | BOI | Ada | 26 min |
| Jul 4, 7:26 PM MDT | Special Weather Statement | BOI | Ada, Canyon | 34 min |
| Jul 4, 8:53 PM MDT | Special Weather Statement | BOI | Canyon | 52 min |
| Jul 4, 9:37 PM MDT | Special Weather Statement | BOI | Canyon | 23 min |
| Jul 4, 9:58 PM MDT | Special Weather Statement | BOI | Canyon | 32 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.